MAUDE Adverse Event Report: ABBOTT MEDICAL (CRM-SYLMAR) ZEPHYR XL SR; PULSE GENERATOR, PERMANENT, IMPLANTABLE

ABBOTT MEDICAL (CRM-SYLMAR) ZEPHYR XL SR; PULSE GENERATOR, PERMANENT, IMPLANTABLE
Model Number 5626
Medical Device Problem Codes Break (1069); Pacing Problem (1439)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that pacemaker (pm) was at normal elective replacement indicator (eri) and during the pm change procedure, the pm had fully died due to cautery short circuited of the battery.The pm was explanted and replaced on (b)(6) 2026.No patient symptom was reported.
 
Additional Manufacturer Narrative
Further information was requested but not yet received.
 
Additional Manufacturer Narrative
The reported event of material integrity problem was not confirmed.The device was at end of service (eos) level upon receipt.Review of the device image indicates it was corrupted consistent with exposure to electrocautery during the explant procedure.Electrical test performed after replacing the battery indicated normal functionality.Longevity assessment was performed and the device exceeded projected longevity indicating normal battery depletion.

Brand Name
ZEPHYR XL SR
Common Device Name
PULSE GENERATOR, PERMANENT, IMPLANTABLE
Manufacturer (Section D)
ABBOTT MEDICAL (CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ABBOTT MEDICAL (CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer Contact
navpreet singh
15900 valley view court
sylmar, CA 91342
MDR Report Key24908532
Report Number2017865-2026-08035
Device Sequence Number9928878
Product Code NVZ
UDI-Device Identifier05414734501712
UDI-Public(01)05414734501712(10)A000019300(17)170930
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Model Number5626
Device Lot NumberA000019300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2026
Supplement Date Received by Manufacturer05/07/2026
05/27/2026
Initial Report FDA Received Date04/17/2026
Supplement Report FDA Received Date05/11/2026
06/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age87 YR
Patient SexFemale